Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 62, NWS Duluth, MN

September 15, 2021

NWS Duluth, MN issued this small craft advisory at Sep 15, 2021, 10:05 AM CDT. It took effect at Sep 16, 2021, 1:00 AM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2021, 10:05 AM CDT (15:05 UTC)
In effect from
Sep 16, 2021, 1:00 AM CDT
Expired
Sep 17, 2021, 7:22 AM CDT
In force
30 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

229 
WHUS73 KDLH 151505
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1005 AM CDT Wed Sep 15 2021

LSZ121-145>148-150-160315-
/O.NEW.KDLH.SC.Y.0062.210916T0600Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1005 AM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 2 AM CDT
FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and waves
  2 to 4 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...From 1 AM Thursday to 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-160315-
/O.NEW.KDLH.SC.Y.0062.210916T0600Z-210916T1700Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
1005 AM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON CDT
THURSDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt. Waves 1 
  to 3 ft expected.

* WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to 
  Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and 
  Two Harbors to Duluth MN.

* WHEN...From 1 AM to noon CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Confidence in winds here is lower than
  normal, but given the potential for higher winds opted to issue
  the advisory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-160315-
/O.NEW.KDLH.SC.Y.0062.210916T0600Z-210917T1000Z/
Grand Portage to Grand Marais MN-
1005 AM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 5 AM CDT
FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...From 1 AM Thursday to 5 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
9 follow-up statements
670 
WHUS73 KDLH 152055
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
355 PM CDT Wed Sep 15 2021

LSZ121-145>148-150-160900-
/O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
355 PM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
2 AM CDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 3 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...From 1 AM Thursday to 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-160900-
/O.CON.KDLH.SC.Y.0062.210916T0600Z-210916T1700Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
355 PM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON CDT
THURSDAY...

* WHAT...Waves 1 to 3 ft expected.

* WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver 
  Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...From 1 AM to noon CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Confidence in winds here is lower than
  normal, but given the potential for higher winds opted for the 
  advisory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-160900-
/O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T1000Z/
Grand Portage to Grand Marais MN-
355 PM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
5 AM CDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft expected.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...From 1 AM Thursday to 5 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
844 
WHUS73 KDLH 160336
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1036 PM CDT Wed Sep 15 2021

LSZ121-145>148-150-161545-
/O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1036 PM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft expected.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-161545-
/O.CON.KDLH.SC.Y.0062.210916T0600Z-210916T1700Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
1036 PM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT
THURSDAY...

* WHAT...Waves 1 to 3 ft expected.

* WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver 
  Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until noon CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-161545-
/O.CON.KDLH.SC.Y.0062.210916T0600Z-210917T1000Z/
Grand Portage to Grand Marais MN-
1036 PM CDT Wed Sep 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 6 ft expected.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 5 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
002 
WHUS73 KDLH 160833
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
333 AM CDT Thu Sep 16 2021

LSZ141>144-162045-
/O.CAN.KDLH.SC.Y.0062.000000T0000Z-210916T1700Z/
/O.NEW.KDLH.SC.Y.0063.210916T1800Z-210917T0400Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
333 AM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM CDT THIS EVENING...

* WHAT...South wind 10 to 15 kt with gusts to around 25 kt this
  afternoon and waves 2 to 4 feet.

* WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to 
  Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and 
  Two Harbors to Duluth MN.

* WHEN...From 1 PM this afternoon to 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-162045-
/O.EXT.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/
Grand Portage to Grand Marais MN-
333 AM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and waves
  4 to 6 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-145>148-150-162045-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
333 AM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...South winds 20 to 25 kt with gusts up to 30 kt and waves
  3 to 5 ft.

* WHERE...South Shore of Lake Superior. 

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
285 
WHUS73 KDLH 161601
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1101 AM CDT Thu Sep 16 2021

LSZ121-145>148-150-170415-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1101 AM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-170400-
/O.CON.KDLH.SC.Y.0063.210916T1800Z-210917T0400Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
1101 AM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Waves 4 to 6 feet expected. Waves occasionally to 8 
  feet.

* WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver 
  Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-170415-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/
Grand Portage to Grand Marais MN-
1101 AM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
455 
WHUS73 KDLH 161817
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
117 PM CDT Thu Sep 16 2021

LSZ121-145>148-150-170630-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
117 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 30 kt and 
  waves 3 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-170400-
/O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
117 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...South wind 10 to 20 knots with gusts up to 25 knots.
  Waves 3 to 5 ft.

* WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver 
  Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-170630-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/
Grand Portage to Grand Marais MN-
117 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and 
  waves 4 to 6 ft with waves occasionally to 8 feet.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
417 
WHUS73 KDLH 162108
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
408 PM CDT Thu Sep 16 2021

LSZ121-145>148-150-170700-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
408 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and
  waves 3 to 5 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-170400-
/O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
408 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...South wind 10 to 15 knots with gusts to 25 knots, and
  waves 3 to 5 ft.

* WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver 
  Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-170900-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/
Grand Portage to Grand Marais MN-
408 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and
  waves 4 to 6 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
120 
WHUS73 KDLH 170307
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1007 PM CDT Thu Sep 16 2021

LSZ121-145>148-150-170700-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0700Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
1007 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 30 kt and 
  waves 1 to 4 ft.

* WHERE...Portions of Lake Superior. 

* WHEN...Until 2 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-170415-
/O.CON.KDLH.SC.Y.0063.000000T0000Z-210917T0400Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
1007 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Waves 2 to 4 ft.

* WHERE...Two Harbors to Duluth MN, Taconite Harbor to Silver 
  Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand 
  Marais to Taconite Harbor MN.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-170900-
/O.CON.KDLH.SC.Y.0062.000000T0000Z-210917T0900Z/
Grand Portage to Grand Marais MN-
1007 PM CDT Thu Sep 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY...

* WHAT...Waves 3 to 6 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 4 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
724 
WHUS73 KDLH 170827
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
327 AM CDT Fri Sep 17 2021

LSZ146-147-150-172030-
/O.NEW.KDLH.SC.Y.0064.210917T0900Z-210917T2200Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
327 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...Winds becoming west to northwest winds 15 to 20 kt with
  gusts around 25 kt early this morning. Waves 2 to 5 ft 
  expected. A few gusts to 30 knots possible this morning.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ145-171300-
/O.NEW.KDLH.SC.Y.0064.210917T0827Z-210917T1300Z/
Duluth MN to Port Wing WI-
327 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...West to northwest winds 15 to 20 kt with gusts to 30 kt
  and waves 2 to 5 ft.

* WHERE...Duluth MN to Port Wing WI.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141>144-171300-
/O.EXB.KDLH.SC.Y.0062.000000T0000Z-210917T1300Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
327 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...West to northwest winds 15 to 20 kt with gusts up to 30
  kt. Waves from 2 to 4 feet.

* WHERE...Grand Marais to Taconite Harbor MN, Taconite Harbor to 
  Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and 
  Two Harbors to Duluth MN.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-171300-
/O.EXT.KDLH.SC.Y.0062.000000T0000Z-210917T1300Z/
Grand Portage to Grand Marais MN-
327 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

* WHAT...West to northwest winds 15 to 20 kt with gusts up to 30
  kt. Waves from 2 to 4 feet.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 8 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Melde
096 
WHUS73 KDLH 171222
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
722 AM CDT Fri Sep 17 2021

LSZ140>144-171330-
/O.CAN.KDLH.SC.Y.0062.000000T0000Z-210917T1300Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
722 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The stronger wind has diminished. However, additional gusts around
20 knots are expected to redevelop this morning.

$$

LSZ145-171330-
/O.CAN.KDLH.SC.Y.0064.000000T0000Z-210917T1300Z/
Duluth MN to Port Wing WI-
722 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The stronger wind has diminished. However, additional gusts around
20 knots are expected to redevelop this morning.

$$

LSZ146-147-150-172200-
/O.CON.KDLH.SC.Y.0064.000000T0000Z-210917T2200Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
722 AM CDT Fri Sep 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...West winds 15 to 20 kt with gusts around 25 kt and waves
  2 to 5 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI and Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Melde

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 6:39 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 15, 6:39 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
639 AM CDT Wed Sep 15 2021

.DISCUSSION...(Today through Tuesday)
Issued at 438 AM CDT Wed Sep 15 2021

Summary: Quiet weather is expected today with high pressure over the
region. This quiet stretch won't last long, as showers and
thunderstorms are expected to move in tonight and continue through
tomorrow. A few storms Thursday afternoon and evening may become
strong to severe. Potential hazards will be damaging winds, large
hail, localized flooding, and a tornado or two. After Thursday, dry
weather returns for the weekend. Next week has the potential for
numerous rain chances.

Quiet weather is expected today as high pressure moves eastward
through southern Minnesota and into west-central Wisconsin. Patchy
fog this morning will give way to mostly sunny skies. High temps
today are expected to be in the low to mid 70s. Cloud cover will be
on the increase this afternoon as a shortwave moves into the area.
Forcing associated with this shortwave will lead to scattered
showers this evening and through tonight. A few thunderstorms may
also be possible, but severe weather is not expected tonight.

Attention turns towards Thursday as a longwave trough shifts into
the north-central CONUS. A surface cold front associated with this
trough will sweep east-southeastward across the CWA in the afternoon
and evening hours on Thursday. Thunderstorms are likely to develop
along this front in the afternoon and move across the area.
Conditions currently appear favorable for these storms to become
strong to severe. Strong mid-level flow will result in 0-6km bulk
shear values potentially reaching 50-60 knots by the afternoon.
In addition, a robust LLJ around 40 knots will provide favorable
moisture advection with dewpoints reaching the low to mid 60s.

Given the very favorable shear and moisture environment, severe
storms will certainly be possible. However, there is some concern
regarding the amount of diurnal heating that will occur between the
exit of tonight's shortwave and the arrival of the front Thursday
afternoon. Model CAPE shows values around 1000-1500 J/kg in the
early afternoon increasing to 1500-2000 J/kg by the late afternoon.
Whether or not this instability is realized depends on the amount of
clearing that occurs on Thursday morning. A fairly strong low-level
cap will be in place during the early afternoon, which is when CAMs
have most of the convection beginning. While it appears likely that
diurnal heating will overcome the cap, this will be a potential
limiting factor to keep an eye on.

All severe hazards will be on the table for Thursday. Large hail
associated with discrete convection will be the initial threat as
mid- level lapse rates steepen due to the advection of an
elevated mixed- layer into the area. As the front progresses
eastward, storm mode will transition more linear. Once storm mode
becomes linear, the main hazard will be damaging wind gusts. In
addition, a tornado or two can't be ruled out given the potential
for 0-1km SRH values of 100-200 m2/s2. Finally, localized flooding
will be possible across most of the CWA due to PWAT values around
1.5 inches, which is around the 90th percentile per climatology.
Most of these hazards will be in Minnesota and nearby counties in
northwest Wisconsin. CIN is expected to rapidly increase after
sunset, which will limit the severe potential for areas east of
Bayfield and Washburn Counties.

Following the cold front on Thursday, high pressure is likely to
develop over the region. This will result in dry conditions this
weekend. Looking ahead to next week, the CWA may see a prolonged wet
period. Long-term guidance suggests that a cut-off low may develop
over eastern South Dakota. This would place the CWA underneath the
warm conveyor belt for several days, resulting in a good soaking
rain. However, this is highly uncertain and subject to change.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 639 AM CDT Wed Sep 15 2021

Patchy fog in HIB is expected to dissipate shortly after sunrise.
VFR conditions are expected throughout the period. A shortwave
moving through tonight is likely to bring scattered showers and
thunderstorms to the area. In addition, southerly winds are
expected to become gusty. Strong flow aloft associated with this
shortwave may result in LLWS across all terminals tonight into
tomorrow morning.

&&

.MARINE...
Issued at 438 AM CDT Wed Sep 15 2021

High pressure moving south of western Lake Superior today will
result in quiet conditions with mostly sunny skies and mainly
southwest winds of 5 to 10 knots. Waves today will be 2 feet or
less. A change in pattern comes tonight as a low pressure system
moves into the area. This will result in winds tonight becoming
southerly and increasing to 15-20 knots with gusts up to 30 knots.
These gusty southerly winds are likely to continue into tomorrow
ahead of a strong cold front. A Small Craft Advisory will likely be
needed tonight into tomorrow.

Expect a line of thunderstorms to cross the lake late tomorrow
afternoon and evening as the cold front moves through. A few of
these storms may be strong to severe, with damaging winds being
the primary hazard. Highest waves tomorrow into tomorrow night
will be along the North Shore from Taconite Harbor to Grand
Portage with heights of 2 to 4 feet and occasional heights to 8
feet. In addition, higher waves are likely for the outer Apostle
Islands on Thursday, with heights around 2 to 4 feet and
occasional heights to 7 feet. The remainder of the zones are
expected to see waves of 1 to 2 feet on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  72  57  76  53 /  10  50  60  80
INL  73  56  70  46 /  20  50  70  30
BRD  74  59  80  51 /  20  40  60  50
HYR  73  56  78  53 /   0  30  30  80
ASX  75  56  79  54 /   0  30  40  80

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

DISCUSSION...Unruh
AVIATION...Unruh
MARINE...Unruh
Hazardous weather outlook, Sep 15, 3:09 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
309 AM CDT Wed Sep 15 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
309 AM CDT Wed Sep 15 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Thunderstorms are possible tonight across the Northland. Severe
storms are not expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Severe thunderstorms are possible Thursday afternoon and evening
across much of the Northland, with chances highest over northern
Minnesota. Large hail and damaging wind are the main threats but a tornado
can't be ruled out either.

A few thunderstorms are possible Friday over portions of the
Northland and again next Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed today or tonight.

LSZ121-140>148-150-161030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
309 AM CDT Wed Sep 15 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms tonight. Severe thunderstorms
are not expected.

Strong southerly winds will develop tonight and continue into
Thursday. Conditions may become hazardous for small craft.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Strong southerly winds will continue Thursday, especially along
the South Shore. Conditions may be hazardous for small craft.

Thunderstorms are possible Thursday afternoon and night. A few
severe storms are possible, mainly during the late afternoon and
evening.

More thunderstorms are possible Sunday night into Monday.

Melde

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.